A Combination of Hydrocodone and Acetaminophen
Lorcet is prescribed as a painkiller for patients with a variety of conditions. Unfortunately, it is also be an addictive substance that can quickly lead to Lorcet drug abuse. Lorcet works primarily by stimulating your body’s production of dopamine, resulting in feelings of pleasure. The acetaminophen in Lorcet further reduces pain through its anti-inflammatory qualities.
Lorcet Abuse May Result In Liver Toxicity
The acetaminophen in Lorcet is generally thought of as the “safe” component of the drug as it is the active ingredient in over the counter drugs such as Tylenol. However, the opposite is often true. As Lorcet abusers increase their dosage of the drug in response to a growing tolerance to the hydrocodone, it is often the liver toxicity of large doses of acetaminophen that causes permanent and potentially fatal damage. This is why many abusers crush the tablets and use different methods to try and strain out the acetaminophen component of the drug. Engaging in this kind of activity is a clear indicator that the individual has been involved in long-term Lorcet drug abuse.
Side Effects of Lorcet Abuse
The hydrocodone component of Lorcet is also very dangerous, particularly in large doses. The most serious side effect of the hydrocodone in Lorcet is its ability to potentially cause an individual to stop breathing through its respiratory depressive qualities. Lorcet drug abuse can also have the following negative reactions:
- Dizziness and lightheadedness
- Allergic reaction
- Blood disorders
- Mood swings
- Difficulty urinating
- Hearing loss
Long-term Lorcet drug abuse can lead to both physical and psychological dependence, causing the individual to not only believe that they need the drug to feel normal, but experience physical effects when they can’t get access. When individuals reach this stage, they should seek a professionally supervised detox program, as the withdrawal symptoms can be incredibly dangerous in themselves. Also, stopping your Lorcet drug abuse “cold turkey” without professional help is quite likely to be unsuccessful.